Alert archive / Colorado / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 38, NWS Pueblo, CO

May 28, 2025Kiowa County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at May 28, 2025, 4:15 PM MDT for Kiowa County, Colorado. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 28, 2025, 4:15 PM MDT (22:15 UTC)
Expired
May 28, 2025, 5:00 PM MDT
In force
45 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Hail
1.25 in
Wind
50.0 mph

County Kiowa County, CO

The radar

The Goodland radar (KGLD), 109 km from the middle of the area, began a volume at 22:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 28, 1:15 PM MDTTornado WatchSPC8 hr

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 10.3 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2025-05-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2025-05-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
938 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
141 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

831 
WUUS55 KPUB 282215
SVRPUB
COC061-282300-
/O.NEW.KPUB.SV.W.0038.250528T2215Z-250528T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pueblo CO
415 PM MDT Wed May 28 2025

The National Weather Service in Pueblo has issued a

* Severe Thunderstorm Warning for...
  Eastern Kiowa County in southeastern Colorado...

* Until 500 PM MDT.

* At 414 PM MDT, a severe thunderstorm was located 9 miles south of
  Cheyenne Wells, moving south at 35 mph.

  HAZARD...Half dollar size hail.

  SOURCE...Radar indicated.

  IMPACT...Damage to vehicles is expected.

* Locations impacted include...
  Towner and Sheridan Lake.

This storm is in a very favorable environment for rapid 
intensification.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

A Tornado Watch remains in effect until 900 PM MDT for southeastern
Colorado.

&&

LAT...LON 3833 10240 3862 10245 3862 10205 3860 10204
      3839 10205
TIME...MOT...LOC 2214Z 348DEG 29KT 3868 10232 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH

$$

Hodanish
2 follow-up statements
549 
WWUS55 KPUB 282232
SVSPUB

Severe Weather Statement
National Weather Service Pueblo CO
432 PM MDT Wed May 28 2025

COC061-282300-
/O.CON.KPUB.SV.W.0038.000000T0000Z-250528T2300Z/
Kiowa CO-
432 PM MDT Wed May 28 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM MDT
FOR NORTHEASTERN KIOWA COUNTY...

At 432 PM MDT, a severe thunderstorm was located 9 miles north of
Sheridan Lake, or 16 miles south of Cheyenne Wells, moving south at
20 mph.

HAZARD...Ping pong ball size hail and 60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees.

This storm is in an environment that favors rapid intensification.

Locations impacted include...
Towner and Sheridan Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 900 PM MDT for southeastern
Colorado.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3834 10237 3862 10236 3862 10213 3857 10211
      3839 10205
TIME...MOT...LOC 2232Z 354DEG 16KT 3859 10226 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Hodanish
545 
WWUS55 KPUB 282241
SVSPUB

Severe Weather Statement
National Weather Service Pueblo CO
441 PM MDT Wed May 28 2025

COC061-282300-
/O.CON.KPUB.SV.W.0038.000000T0000Z-250528T2300Z/
Kiowa CO-
441 PM MDT Wed May 28 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM MDT
FOR NORTHEASTERN KIOWA COUNTY...

At 440 PM MDT, a severe thunderstorm was located near Sheridan Lake,
or 21 miles south of Cheyenne Wells, moving south at 35 mph.

HAZARD...Golf ball size hail and 60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees.

Rotation with this storm has increased between 4:30 and 4:40 pm.

Locations impacted include...
Sheridan Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 900 PM MDT for southeastern
Colorado.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3834 10235 3862 10232 3862 10215 3856 10212
      3839 10205
TIME...MOT...LOC 2240Z 348DEG 29KT 3852 10224 

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Hodanish

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 2:15 PM MDT, 2 hours earlier. Its key messages:

  • Severe thunderstorms likely this afternoon and evening across the southeast plains with very large hail, damaging winds, and even an isolated tornado possible.
  • Strong to marginally severe thunderstorms possible across the southern Sangre De Cristo mountains and southern I-25 corridor Thursday afternoon, otherwise, cooler with showers and thunderstorms.
  • Heating up with daily afternoon thunderstorms, mainly over the mountains through the extended.
Area forecast discussion, May 28, 2:15 PM MDT, 2 hours before
Area Forecast Discussion
National Weather Service Pueblo CO
215 PM MDT Wed May 28 2025

.KEY MESSAGES...

- Severe thunderstorms likely this afternoon and evening across the
southeast plains with very large hail, damaging winds, and even an
isolated tornado possible.

- Strong to marginally severe thunderstorms possible across the
southern Sangre De Cristo mountains and southern I-25 corridor
Thursday afternoon, otherwise, cooler with showers and thunderstorms.

- Heating up with daily afternoon thunderstorms, mainly over the
  mountains through the extended.

&&

.SHORT TERM /THROUGH THURSDAY/...
Issued at 208 PM MDT Wed May 28 2025

Thunderstorm coverage and strength will be the main concern this
afternoon and evening as energy rotating around the Upper Midwest
low pressure system increases upper forcing and sends a cold front
through the area.  This front is currently positioned across east
central CO, just passing through KCOS around 18z.  Across the plains
a sharpening dry line/trough axis extends southwest of the
surface low across eastern Las Animas into northeast Baca
counties with dew points at KTAD in the upper 30s, and dew
points in Baca county in the lower 60s. This has yielded
plentiful amounts of CAPE across our eastern plains with 2500+
J/kg resolved by meso-analysis and HREF. Deep layer shears
around 40-50 kts will result in supercells, particularly out
ahead of the cold front and along the dry line. Eventually, a line
of thunderstorms will develop along the cold front which drops
southward through the plains this evening. Greater severe risk
looks done by 8-9 PM as activity coalesces into an MCS across
southwest KS and the TX/OK Panhandle.

Very large hail up to 2.5 inches in diameter, wind gusts around 70
mph (perhaps greater) and an isolated tornado will be possible.
Greatest tornado risk maximizes across Kiowa and Prowers
counties, though any quick updraft development within area of
stout CAPE out east across the eastern counties could result in
a quick landspout/spin up this afternoon. Along the I-25
corridor, falling dew points will keep hail and max wind gusts a
little lower, with 1.25 inch hail and 65 mph gusts possible.
There could be another round of thunderstorms fire along the
I-25 corridor this evening behind the front with any easterly
surging outflows. CAPE does not look as great into the evening
hours which should lessen the severe risk after after 6 PM.

Low level flow shifts out of the east to southeast overnight
which will spread widespread low clouds, fog and sprinkles back
into the eastern mountains. Thursday will be cooler with clouds
likely to hang tight across the eastern mountains/I-25 corridor
into the afternoon. Lower dew points (40s) spread in from the
north though low 50 dew points may hang in along the southern
I-25 corridor and mountains/plains interface. While it is likely
to remain cool and stable across the plains, another round of
thunderstorms will fire over the mountains during the afternoon.
Depending on how much insolation we get, there may be
sufficient instability for thunderstorms to persist into the
adjacent plains, especially along the Raton Mesa. Will keep
highest pops across the mountains and trim back pops for the
eastern plains where we may stay too cool and stable for
activity to maintain.

&&

.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
Issued at 208 PM MDT Wed May 28 2025

It is a messy pattern into the extended, with energy from the
Pacific northwest cutting through the upper ridge on Friday and
dropping southeastward on Saturday.  Overall, we stay under the
northwest flow side of the upper ridge for Friday and Saturday with
sufficient forcing and upslope flow for showers and thunderstorms
across the mountains and adjacent plains each day. Can't rule
out some stronger storms depending on shear and CAPE parameters
which look more marginal but could be adequate. Temperatures
gradually warm through this period.

Southwest flow increases late weekend into early next week, with
energy ejecting out of the Desert Southwest and across CO in
several waves. Moisture increases across the western mountains
which should bring a better chance for showers/thunderstorms and
much needed rain across the Continental Divide for Monday.
Southwest flow may bring some drying into the I-25 corridor but
timing of the shortwave in the extended models and ensembles
varies with the potential for a dry line to be positioned
somewhere across the eastern plains. Will need to monitor this
area for potential thunderstorm development. Otherwise, drier,
warmer and windier weather spreads in for mid week as the next
upper low takes shape across the Great Basin and kicks out to
the north. Daily thunderstorm chances will continue over the
mountains while the plains remain dry, windy and warm. -KT

&&

.AVIATION /18Z TAFS THROUGH 18Z THURSDAY/...
Issued at 1214 PM MDT Wed May 28 2025

Main forecast updates were to refine timing of most impactful
periods of thunderstorms, associated wind trends, along with
lowering ceilings tonight into Thursday morning.

Relatively quiet at the start of the period, with any showery
development remaining isolated over the higher terrain. The main
focus in the near term is with a boundary which has sagged
south already this morning, currently situated around and just
to the north of COS. While this has been slowing, see no reason
why this won't sag further south and bring a wind shift to COS.
So, do expect a wind shift at COS here at the start of the
period, but wind speeds should remain relatively light at this
time. Overall conditions at ALS look to stay quiet through much
of the period, with the only concern is still a period of TS
later this afternoon. Latest guidance does keep most of the
activity away from ALS but with some uncertainty still in place,
have opted to keep the PROB30 in place. Did shorten the time
window and if trends continue, could see removing the PROB30
altogether.

Active period for COS and PUB through the entire period, again
with the risk of thunderstorms this afternoon into the evening,
varying winds and speeds, and increased likelihood for lowering
ceilings tonight that will last through the end of the period.
That being said, while shower and thunderstorm development is
likely around both terminals, confidence on direct impacts is
still somewhat lower and feel that the PROB30s in place are
still valid. Again, did refine the time windows for thunder, and
really tried to hone in on those times when the highest chances
will be. Will be closely monitoring trends in the very near
term, and could see updates needed to further refine the thunder
mention. If storms due impact the terminals, heavy rain with
vis at or below 3sm are expected, along with strengthening
northerly winds. Would not be surprised to see at least small
hail as well. Precip development looks to continue into the
evening, however, the risk of thunder/storms quickly lowers
during this period. VFR ceilings for most of this afternoon,
though a lowering trend into the evening is likely. MVFR
ceilings then in place for most of the night and into Thursday
morning. With a southeast to east wind in place through Thursday
morning, feel confident these ceilings will remain through the
end of the period. Have not gone IFR yet, but this will need to
be monitored with later forecast updates.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
None.

&&

SHORT TERM...KT
LONG TERM...KT
AVIATION...RODRIGUEZ
Hazardous weather outlook, May 28, 11:47 AM MDT, 4 hours 28 minutes before
Hazardous Weather Outlook...CORRECTED
National Weather Service Pueblo CO
1147 AM MDT Wed May 28 2025

COZ058>089-093>099-291700-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
1147 AM MDT Wed May 28 2025

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...Today and Tonight

Scattered to numerous strong to severe thunderstorms will be
possible today, with the greatest risk over the southeast plains.
Damaging wind gusts up to 70 mph, large hail up to 2.5 inches in
diameter, heavy rainfall and even a tornado or two will be
possible this afternoon and early evening, especially across
Kiowa, Bent, Prowers and Baca counties. The primary timeframe for
severe storms will be between 2 PM and 5 PM for the I-25 corridor
counties, and 3 PM to 8 PM for the southeast plains.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Widespread showers and thunderstorms will continue on Thursday
across much of southern Colorado. Hail, wind and locally heavy
rainfall will all be possible mainly near the southeast mountains.

More isolated to scattered showers and thunderstorms are possible
Friday and Saturday, mainly across the higher terrain. Convection
chances increase for Sunday through Tuesday across the western
half of the forecast area, especially along the Continental
Divide.

.SPOTTER INFORMATION STATEMENT...

Weather conditions that meet reporting criteria for spotters will
be likely over portions of the region.

31/31

In the hours before

Special weather statement, May 28, 3:11 PM MDT, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Pueblo CO
311 PM MDT Wed May 28 2025

COZ094-282145-
Eastern Las Animas County CO-
311 PM MDT Wed May 28 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN LAS ANIMAS COUNTY
THROUGH 345 PM MDT...

At 311 PM MDT, Doppler radar was tracking a strong thunderstorm 18
miles southeast of Thatcher, or 40 miles east of Trinidad, moving
east at 30 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This storm will remain over mainly rural areas of southeastern Las
Animas County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 800 PM MDT for
southeastern Colorado.

&&

LAT...LON 3726 10391 3742 10390 3744 10350 3716 10355
TIME...MOT...LOC 2111Z 273DEG 27KT 3735 10381

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

mw
Special weather statement, May 28, 3:30 PM MDT, 45 minutes before
Special Weather Statement
National Weather Service Pueblo CO
330 PM MDT Wed May 28 2025

COZ085-086-282200-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
330 PM MDT Wed May 28 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL EL PASO AND NORTH
CENTRAL PUEBLO COUNTIES THROUGH 400 PM MDT...

At 330 PM MDT, Doppler radar was tracking a strong thunderstorm near
Fountain, or 15 miles southeast of Colorado Springs, moving southeast
at 15 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Pinon, Fountain, Security-Widefield, Hanover, and Fort Carson.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 800 PM MDT for
southeastern and east central Colorado.

&&

LAT...LON 3864 10480 3874 10473 3866 10440 3843 10462
TIME...MOT...LOC 2130Z 300DEG 11KT 3863 10471

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

Hodanish
Special weather statement, May 28, 3:43 PM MDT, 32 minutes before
Special Weather Statement
National Weather Service Pueblo CO
343 PM MDT Wed May 28 2025

COZ099-282215-
Springfield Vicinity/Baca County CO-
343 PM MDT Wed May 28 2025

...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN BACA COUNTY THROUGH
415 PM MDT...

At 343 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Stonington to 15 miles east of Campo.
Movement was east southeast at 25 mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Stonington.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Tornado Watch remains in effect until 900 PM MDT for southeastern
Colorado.

&&

LAT...LON 3700 10229 3713 10243 3740 10213 3736 10204
      3700 10204
TIME...MOT...LOC 2143Z 308DEG 20KT 3728 10211 3714 10230

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

mw
Special weather statement, May 28, 3:58 PM MDT, 17 minutes before
Special Weather Statement
National Weather Service Pueblo CO
358 PM MDT Wed May 28 2025

COZ071-074-075-282230-
Southern Sangre De Cristo Mountains Between 7500 and 11000 Ft CO-
Southern San Luis Valley CO-
Southern Sangre De Cristo Mountains Above 11000 Ft CO-
358 PM MDT Wed May 28 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHERN COSTILLA AND
SOUTHWESTERN LAS ANIMAS COUNTIES THROUGH 430 PM MDT...

At 358 PM MDT, Doppler radar was tracking a strong thunderstorm near
San Acacio, or 26 miles southeast of San Luis Valley Airport, moving
southeast at 30 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
San Acacio, Chama, San Luis, Mesita, San Pablo, and Sanchez
Reservoir.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 800 PM MDT for
southeastern Colorado.

&&

LAT...LON 3700 10552 3714 10567 3727 10552 3703 10512
      3699 10516
TIME...MOT...LOC 2158Z 313DEG 27KT 3716 10553

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

mw
Special weather statement, May 28, 4:05 PM MDT, 10 minutes before
Special Weather Statement
National Weather Service Pueblo CO
405 PM MDT Wed May 28 2025

COZ079-083-086-282230-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
Wet Mountains between 6300 and 10000Ft CO-
Canon City Vicinity/Eastern Fremont County CO-
405 PM MDT Wed May 28 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN FREMONT...
NORTHEASTERN CUSTER AND WEST CENTRAL PUEBLO COUNTIES THROUGH 430 PM
MDT...

At 404 PM MDT, Doppler radar was tracking a strong thunderstorm 11
miles west of Pueblo Reservoir, or 18 miles west of Pueblo, moving
southeast at 30 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This storm will remain over mainly rural areas of southeastern
Fremont, northeastern Custer and west central Pueblo Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 800 PM MDT for
southeastern Colorado.

&&

LAT...LON 3824 10507 3832 10497 3815 10469 3802 10487
TIME...MOT...LOC 2204Z 313DEG 27KT 3824 10496

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

mw
Special weather statement, May 28, 4:05 PM MDT, 10 minutes before
Special Weather Statement
National Weather Service Pueblo CO
405 PM MDT Wed May 28 2025

COZ085-086-282230-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
405 PM MDT Wed May 28 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN EL PASO AND NORTH
CENTRAL PUEBLO COUNTIES THROUGH 430 PM MDT...

At 405 PM MDT, Doppler radar was tracking a strong thunderstorm near
Fountain, or 15 miles southeast of Colorado Springs, moving east at
50 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Hanover, Fountain, Security-Widefield, and Fort Carson.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 800 PM MDT for
southeastern and east central Colorado.

&&

LAT...LON 3857 10480 3873 10474 3864 10418 3846 10439
TIME...MOT...LOC 2205Z 286DEG 44KT 3863 10468

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

Hodanish

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 7:35 PM MDTSevere Thunderstorm WarningPUBKiowa40 min
May 27, 8:14 PM MDTSevere Thunderstorm WarningPUBBent, Kiowa, Prowers46 min
May 27, 8:59 PM MDTSevere Thunderstorm WarningPUBBent, Prowers46 min
May 27, 9:46 PM MDTSevere Thunderstorm WarningPUBBaca, Bent, Prowers59 min
May 27, 10:45 PM MDTSpecial Weather StatementPUBBaca30 min
May 28, 12:46 PM MDTSpecial Weather StatementPUBEl Paso29 min
May 28, 12:54 PM MDTSevere Thunderstorm WarningPUBEl Paso36 min
May 28, 1:04 PM MDTSpecial Weather StatementPUBLas Animas26 min
May 28, 1:25 PM MDTSevere Thunderstorm WarningPUBEl Paso17 min
May 28, 1:28 PM MDTSpecial Weather StatementPUBEl Paso47 min
May 28, 1:47 PM MDTSpecial Weather StatementPUBLas Animas28 min
May 28, 2:01 PM MDTSpecial Weather StatementPUBBaca29 min
May 28, 2:02 PM MDTSpecial Weather StatementPUBFremont28 min
May 28, 2:19 PM MDTSpecial Weather StatementPUBLas Animas26 min
May 28, 2:25 PM MDTSpecial Weather StatementPUBEl Paso35 min
May 28, 2:27 PM MDTSevere Thunderstorm WarningPUBLas Animas48 min
May 28, 2:34 PM MDTSpecial Weather StatementPUBEl Paso26 min
May 28, 2:35 PM MDTSevere Thunderstorm WarningPUBEl Paso25 min
May 28, 2:37 PM MDTSevere Thunderstorm WarningPUBBaca23 min
May 28, 2:45 PM MDTSevere Thunderstorm WarningPUBBaca60 min
May 28, 3:11 PM MDTSpecial Weather StatementPUBLas Animas34 min
May 28, 3:30 PM MDTSpecial Weather StatementPUBEl Paso30 min
May 28, 3:43 PM MDTSpecial Weather StatementPUBBaca32 min
May 28, 3:58 PM MDTSpecial Weather StatementPUBCostilla32 min
May 28, 4:05 PM MDTSpecial Weather StatementPUBPueblo25 min
May 28, 4:05 PM MDTSpecial Weather StatementPUBEl Paso25 min
May 28, 4:23 PM MDTSpecial Weather StatementPUBLas Animas22 min
May 28, 4:43 PM MDTSpecial Weather StatementPUBLas Animas32 min
May 28, 4:50 PM MDTSevere Thunderstorm WarningPUBHuerfano, Las Animas25 min
May 28, 4:51 PM MDTSevere Thunderstorm WarningPUBKiowa, Prowers54 min
May 28, 4:53 PM MDTSpecial Weather StatementPUBPueblo52 min
May 28, 5:15 PM MDTSpecial Weather StatementPUBLas Animas30 min
May 28, 5:26 PM MDTSpecial Weather StatementPUBEl Paso34 min
May 28, 5:36 PM MDTSpecial Weather StatementPUBBent24 min
May 28, 5:37 PM MDTSevere Thunderstorm Warning Considerable damage threatPUBProwers23 min
May 28, 5:44 PM MDTSpecial Weather StatementPUBProwers31 min
May 28, 5:47 PM MDTSpecial Weather StatementPUBEl Paso28 min
May 28, 5:47 PM MDTSevere Thunderstorm WarningPUBBent43 min
May 28, 5:54 PM MDTSevere Thunderstorm WarningPUBBent, Prowers36 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.